MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR WEST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RW
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during out of box, a device with different part number was received.  no patient involvement.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on july 19, 2019.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 3331, 4114, 4246, 4308).Method code #1: 3331 - analysis of production records.Method code #2: 4114 - device not returned.Results code: 4246 - transport/storage problem identified.Conclusions code: 4308 - cause traced to transport/storage.The investigation verified that incorrect product was shipped.It was determined that there is a defined location in the distribution center that includes product on pallets on the floor and the indicated product most likely got intermingled with an incorrect item during picking.There was a failure in procedure execution as the picker did not pick the correct item and the packer nor shipper noted the error during their verification.The root cause was the distribution center mixed east and west configured products when receiving and picking orders.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
CAPIOX RX25 OXYGENATOR WEST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key8809311
Report Number1124841-2019-00200
Device Sequence Number13533235
Product Code DTZ
UDI-Device Identifier00699753450110
UDI-Public(01)00699753450110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2022
Device Model Number3CX*RX25RW
Device Catalogue NumberN/A
Device Lot NumberXE22
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date07/19/2019
Supplement Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1